MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-275
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Hypoglycemia (1912); Shaking/Tremors (2515)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On september 24, 2021, the lay user/patient contacted lifescan (lfs) (b)(6), alleging that their onetouch verio iq meter was displaying an ¿error 1¿ message during testing.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged error message began to appear on the evening of (b)(6) 2021.It was not reported what medication, if any, the patient takes to manage their diabetes.The patient claimed they were not able to adjust their diet well as they was unable to test their blood glucose due to the error message appearing.On (b)(6) 2021, an unspecified time after the alleged issue began, the patient claimed they developed symptom of ¿tremor;¿ symptom they associated with hypoglycemia.The patient claimed they self-treated with food and the symptom resolved.The patient denied using any other device to test their blood glucose.At the time of troubleshooting, the cca noted the subject meter was not being used for the first time.The cca walked the patient through resolving the issue however the alleged issue was not resolved.Replacement product was provided.This complaint is being reported because the patient claimed they were unable to test their blood glucose due to the reported issue and reportedly developed a symptom suggestive of a serious injury adverse event after the alleged meter issue began.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key12630131
Report Number2939301-2021-02964
Device Sequence Number17693072
Product Code NBW
UDI-Device Identifier00353885008402
UDI-Public00353885008402
Combination Product (Y/N)Y
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-275
Device Catalogue Number022-275
Device Lot NumberTGJKROTL
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/24/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;